• Are aspirin and other anti-inflammatories commonly used with chemotherapy?

    Asked by MarktheMan on Tuesday, April 23, 2013

    Are aspirin and other anti-inflammatories commonly used with chemotherapy?

    I don't believe I have read anywhere that they will hurt or hamper the treatments.

    7 Answers from the Community

    7 answers
    • SueRae1's Avatar

      Each treatment plan is unique, so you need to speak with your team to find out what anti-inflammatory meds you can use. When I hurt my knee last year I was allowed to use a small amount of ibuprofen for a few days to help bring the swelling down, along with ice the area. Due issues with my Platelets I now use Tylenol or percocet on a limited basis if the pain and swelling get bad.

      over 3 years ago
    • ticklingcancer's Avatar

      You're typically not allowed to take aspirin of any type while receiving chemo due to the risk of bleeding. This includes anti-inflammatory. I would certainly discuss this with your Oncologist prior to taking them. Especially if your platelet counts are low. Add that to the thinning properties of the aspirin and you could create some problems.

      over 3 years ago
    • Lirasgirl33's Avatar

      I was told not to take NSAID's. That's why I had to switch from using Ibuprofen to Acetaminophen for pain. Definitely ask your doctor to make sure.

      over 3 years ago
    • Clyde's Avatar

      Ask your doctor. We live in a country where pharmaceutical companies can advertise openly, making their products sound wonderful and necessary when in fact, taking them could be harmful unless you really need them. Aspirin is touted as the wonder drug in so many ads, but should be taken only when it is needed and under a Dr's instruction. Its not candy and can cause as many problems as it helps. Modern medicine is a wonderful thing, but only if we respect it and treat it with reserve.

      over 3 years ago
    • carm's Avatar

      I would stay away from the NSAIDS because you do not want to thin your blood and cause intercranial pressure. Tylenol only when necessary. I hope to see you tomorrow on the ABTA webinar. Best of luck to you, Carm RN.

      over 3 years ago
    • Thess3_13's Avatar

      The doctor had taken my Dad off of Plavix/Aspirin before the biopsy due to increased bleeding and they kept him off of those all during Radiation/Temodar treatments. We were also told to use only Acetaminophen as needed. When his platelets were affected they also took him off of blood pressure medicine. Dad has a medicated stent (heart)and haven't really gotten a good answer as to why they haven't started back up Plavix/Aspirin regimen. He is on Novocure device as a mono-therapy.

      over 3 years ago
    • Kaf's Avatar

      My husband is on temadar for his Oliogodendroglioma brain tumor and does take ibuprofen
      For some hand swelling. There has been no side effects from doing so.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more brain and spinal cord tumors in adults questions.  Also, don't forget to check out our Brain and Spinal Cord Tumors in Adults page.